Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 15, 2015, 8:14 PM CDT for Atchison County, Holt County, Missouri. It took effect at May 15, 2015, 8:34 PM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 8:14 PM CDT (01:14 UTC)
- In effect from
- May 15, 2015, 8:34 PM CDT
- Expired
- May 17, 2015, 1:32 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 22.74 ft at May 17, 2015, 3:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
794
WGUS43 KEAX 160114
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT FRI MAY 15 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-170114-
/O.NEW.KEAX.FL.W.0009.150516T0134Z-150517T0632Z/
/FFXM7.1.ER.150516T0134Z.150516T0300Z.150516T0632Z.NO/
814 PM CDT FRI MAY 15 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until late Saturday night.
* At 7:15 PM Friday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.5 feet by tonight. The river will fall below flood
stage by early Saturday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.5 Fri 07 PM 17.5 tonight
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$2 follow-up statements
127
WGUS43 KEAX 160245
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT FRI MAY 15 2015
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-170245-
/O.EXT.KEAX.FL.W.0009.000000T0000Z-150517T1218Z/
/FFXM7.2.ER.150516T0029Z.150516T0400Z.150516T1218Z.NO/
945 PM CDT FRI MAY 15 2015
...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Tarkio River at Fairfax.
* At 9:15 PM Friday the stage was 18.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by
tonight. The river will fall below flood stage Saturday morning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.5 Fri 09 PM 18.8 tonight
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$260
WGUS83 KEAX 161049
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CDT SAT MAY 16 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-161119-
/O.CAN.KEAX.FL.W.0009.000000T0000Z-150517T1218Z/
/FFXM7.2.ER.150516T0029Z.150516T0330Z.150516T0851Z.NO/
549 AM CDT SAT MAY 16 2015
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 5:15 AM Saturday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 3:51 AM Saturday.
* Forecast...The river will continue to fall to 12.8 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.2 Sat 05 AM 15.9 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 6:33 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 15, 6:33 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 633 PM CDT Fri May 15 2015 .SHORT TERM...(This Evening through Saturday) Issued at 330 PM CDT FRI MAY 15 2015 Active weather already underway in a line stretching from NW MO southeastward into the Boonville-Moberly area has been feisty at times, with some of the individual cells becoming strong and marginally severe. The primary threats with this line, other than dangerous cloud-to-ground lightning and gusty winds, has been the heavy rainfall with some downpours being reported in a very short amount of time. In the Warrensburg area, approximately 0.6 inches of rain fell within about a 15 minute period, along with other reports from across the KC metro area when the line came through, indicating very efficient rain producers in a copiously-moist airmass. Latest RAP PWAT values via the SPC Mesoanalysis page are showing ~1.3 to ~1.5 inches, which is around/above the 90th percentile for this time of year based on climatology. What will need to be watched through tonight is the potential for redevelopment behind this line as the atmosphere attempts to quickly recharge. SBCAPE values have already begun to rebound behind the line with just some marginal CIN in the area. Additionally, dewpoints continue to linger in the upper 60s and visible satellite imagery, along with area ground obs, shows some partial clearing, allowing temps to continue to climb into the mid to upper 70s behind the line. While it is possible that the line worked over the local atmosphere enough to quell storm chances for the rest of tonight, indications are pointing toward not ruling out the possibility of redevelopment across the forecast area. For early tomorrow morning, could see a brief break in the radar imagery before the day becomes active once more. The approaching system has been well-advertised at this point and trends continue to indicate that while storms could fire up as early as midday out ahead of the front, the main push won't be coming through until tomorrow night. Early in the evening, plentiful instability will be in place as the dynamics move into the area from the west but as night falls and the surface-based instability wanes, storms could become more elevated as the night progresses and the activity treks eastward across the forecast area. LL nocturnal jet should be ramping up as the SBCAPE winds down, so something else to keep in mind with the evolution of the storms tomorrow night. With plentiful moisture continuing to dampen the atmosphere through tomorrow night, PWAT values could climb even higher than today, flirting with max values for this time of year. Heavy rain will once again be a concern, along with any strong to severe storms that may develop. Bottom line: this system will be one to continue to watch closely, particularly in eastern KS/western MO where the ingredients align better for severe chances. For Sunday, the front will be making its way through so some storm chances could continue to exist for primarily the eastern half of the forecast area with perhaps some stronger storms, but not as much of a concern as compared to tomorrow as the ingredients wane in intensity, making it a less favorable environment for sustained activity. With the fropa by Sunday night, precip chances will completely exit with it, leaving Monday with a rather pleasant mid-Spring day. Much like today, temps tomorrow will have no problems once again reaching into the upper 70s despite any possible cloud cover or rain, thanks to the stout WAA under southerly flow. Highs will similarly climb into the upper 70s to lower 80s on Sunday with the last punch of warm, moist air before the much cooler, drier airmass takes over on the backside of the front. Lows tonight and tomorrow night will be balmy again, only dropping into the mid 60s with the cooldown arriving on our doorstep by Sunday night. NW MO will be greeted with upper 40s to lower 50s Monday morning, with a gradient of warmer temps across the forecast area from the NW to the SE as locations from around Howard County through Bates County struggle to drop below the 60 degree mark. .LONG TERM...(Saturday Night through Friday) Issued at 254 PM CDT FRI MAY 15 2015 The early part of next week will feature dry weather with cooler than normal temperatures as a surface ridge noses into the area from the north. Through at least Tuesday expect the area to be firmly under the influence of the surface ridge. Expect highs on Monday and Tuesday to generally be in the middle 60s to perhaps lower 70s with lows in the 40s to 50s. the chances for rain then return for the middle part of next week, as the surface ridge moves off to the east and southerly return flow brings some moisture back into the plains. With a large trough expected to take form across the western CONUS southwest flow aloft will aid in producing precipitation in the Tuesday night Wednesday time frame. With another surface ridge progged to nose in late next week the chances for rain likewise dwindle toward the end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 629 PM CDT FRI MAY 15 2015 A period of MVFR ceilings is expected late tonight into early tomorrow morning. Otherwise VFR conditions are likely. Showers and storms look to develop again tomorrow afternoon. These look to be hit or miss so have just mentioned a VCTS for now. More widespread activity is likely after 00Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...lg LONG TERM...Leighton AVIATION...CDB
Hazardous weather outlook, May 15, 6:47 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 PM CDT FRI MAY 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-170000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 647 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH DECREASING CHANCES OVERNIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH CENTRAL MISSOURI THROUGH EARLY THIS EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE STORMS ARE POSSIBLE AREA-WIDE LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 15, 3:29 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT FRI MAY 15 2015
MOZ015-023-024-152100-
GRUNDY MO-LINN MO-LIVINGSTON MO-
329 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIVINGSTON...
NORTHWESTERN LINN AND SOUTHEASTERN GRUNDY COUNTIES IN NORTH CENTRAL
MISSOURI UNTIL 400 PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILLICOTHE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHULA AND LAREDO.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4005 9336 4003 9336 4004 9333 3999 9321
3978 9349 3982 9357 4009 9346
TIME...MOT...LOC 2028Z 212DEG 29KT 3984 9350
LAFLINSpecial weather statement, May 15, 4:18 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
418 PM CDT FRI MAY 15 2015
MOZ038-152145-
LAFAYETTE MO-
418 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE COUNTY UNTIL
445 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYVIEW...OR 7 MILES WEST OF HIGGINSVILLE...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGGINSVILLE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3907 9390 3920 9378 3921 9375 3921 9374
3911 9363 3902 9385
TIME...MOT...LOC 2118Z 227DEG 18KT 3908 9384
LAFLINLocal storm report, May 15, 4:52 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG 1 WSW CLAYCOMO 39.20N 94.51W
05/15/2015 CLAY MO PUBLIC
SEVERAL TREE LIMBS WERE SNAPPED AND A TREE WAS UPROOTED.
TIME IS ESTIMTED.
&&
CDBSpecial weather statement, May 15, 5:23 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT FRI MAY 15 2015
MOZ039-152300-
SALINE MO-
523 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY UNTIL 600 PM CDT...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARSHALL...SLATER...ARROW ROCK AND GILLIAM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3905 9296 3902 9299 3899 9334 3912 9337
3931 9302 3912 9294 3911 9295 3910 9293
3907 9292
TIME...MOT...LOC 2223Z 234DEG 24KT 3907 9328
LAFLINLocal storm report, May 15, 7:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLASH FLOOD FAYETTE 39.15N 92.69W
05/15/2015 HOWARD MO TRAINED SPOTTER
STREET FLOODING OCCURRING...WATER IS SEVERAL INCHES DEEP
&&
LAFLINSpecial weather statement, May 15, 7:51 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT FRI MAY 15 2015
MOZ039-040-046-160115-
COOPER MO-HOWARD MO-SALINE MO-
751 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...WESTERN
HOWARD AND NORTHWESTERN COOPER COUNTIES UNTIL 815 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF PILOT GROVE...OR 16 MILES
SOUTHEAST OF MARSHALL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NELSON...BLACKWATER AND ARROW ROCK.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 82 AND 90.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3887 9304 3888 9305 3893 9305 3893 9314
3917 9304 3908 9282
TIME...MOT...LOC 0052Z 208DEG 26KT 3894 9306
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:30 PM CDT | Areal Flood Advisory | EAX | Howard | 3 hr |
| May 15, 7:51 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 10:39 PM CDT | River Flood Warning | EAX | Howard | 32 hr |
| May 16, 5:28 PM CDT | Areal Flood Advisory | EAX | Macon, Randolph | 3 hr |
| May 16, 6:53 PM CDT | Special Weather Statement | EAX | Buchanan | 52 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.